Naprelan and Weight Gain

Weight gain does not appear to be a side effect of Naprelan. However, there are a number of things you can do if you're taking Naprelan and weight gain does occur, including getting regular physical activity and eating a heart-healthy diet. If you experience rapid weight gain while taking this medication -- especially if it is accompanied by a cough or swelling in the ankles, feet, and legs -- be sure to contact your healthcare provider.

Naprelan and Weight Gain: An Overview

There are a number of possible side effects with Naprelan® (naproxen sodium). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials that extensively studied Naprelan and documented its side effects.
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see which side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
For people taking Naprelan, gradual weight gain was reported as neither a common nor rare side effect. Weight gain has been reported as a rare side effect with other nonsteroidal anti-inflammatory drugs (NSAIDs). However, because it occurs in less than 1 percent of people taking NSAIDs, it is not possible to tell whether the weight gain is because of the medicine, other factors, or a combination of both.
 

Rapid Weight Gain

One very important point to keep in mind is that all NSAIDs, including Naprelan, may cause congestive heart failure. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days. This weight gain is often combined with other symptoms such as a cough and/or swelling in the ankles, feet, and legs. Make sure to contact your healthcare provider if you notice unexplained weight gain or swelling.
 
Top Foods to Fight Inflammation

Naprelan Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.